MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLM920060
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone is not available / reported.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2.00mm x 6.00cm galaxy g3 mini was received contained in the decontamination pouch.Visual inspection was performed.No appearance of damage was observed.Microscopic inspection was performed.The embolic coil was observed in kinked and stretched at the proximal end.It was still attached to the resistance heating (rh) coil.No other damage was observed.The reported issue in the complaint regarding the coil being impeded is confirmed based on the kinked and stretched condition observed.The damages observed in the coil and the core wire could be the result of the impeded condition experienced during the procedure.Stretching and kinking can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil and core wire damage.Coil stretching and kinking are known potential issues associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot: (1832524s) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.As part of johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that multiple factors could cause product failure.The instruction for use (ifu) contains the following precautions: if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.If unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.If repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 2.00mm x 6.00cm galaxy g3 mini (glm920060 / 1832524s) was impeded in the hub of the associated microcatheter and could not be advanced further.The physician retracted the coil and replaced it with another 2.00mm x 6.00cm galaxy g3 mini (glm920060) from lot: 1612510s.The second coil encountered the same issue.The physician retracted this second coil and replaced it again with a third coil and completed the procedure using the same original microcatheter.There was no negative impact on the patient.On 11-mar-2026, additional information was received.Per the information, the procedure was targeting the internal carotid artery (ica).The information also indicated that there was partial vessel calcification.Coils from other manufacturers were successfully used with the microcatheter after the reported resistance was encountered.Continuous flush was maintained through the microcatheter.During the device advancement, the respective introducers were firmly installed onto the hub of the microcatheter and locked with the rotating hemostasis valve (rhv).No damage was noted on the devices at any time during the procedure.No delay in the procedure due to the reported issue.The complaint device was returned for evaluation and analysis.Based on the result of the product analysis completed on 16-apr-2026, the event has been determined to be usfda mdr reportable as a "malfunction.".

Brand Name
GALAXY G3
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
949788-2078
MDR Report Key24905877
Report Number3008114965-2026-00553
Device Sequence Number9800309
Product Code KRD
UDI-Device Identifier10886704080312
UDI-Public(01)10886704080312(17)280630(10)1832524S
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLM920060
Device Lot Number1832524S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown